MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX ADVANCE KNOTLESS BR ANCHOR, 6.5 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX ADVANCE KNOTLESS BR ANCHOR, 6.5 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222332
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: the batch review 3738139 showed that the devices were conformed to in process and finished goods specifications when released to stock the 10 dec.2013.Expiration date: 2016-10 (according to retained labels).No nc was opened.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
Surgeon has now used the healix advance knotless anchor on eight patients (17 anchors).When he has good mobility in the tendon to be repaired, the anchor works quite well.However, on occasion he needs to mobilize the tendon under tension in order to complete the repair.He complains that the anchor does not perform well in this situation.As the sutures exit out the bottom of the anchor, when he tries to tension them it causes the anchor to be pulled out of the prepared hole despite him putting significant downward pressure on the insertion handle.In this procedure, this caused the distal tip of one anchor to deform and it then had to be removed.Additionally, when he had six limbs of sutures, he felt that they obstructed his vision and hampered docking of the anchor tip into the prepared hole.Surgeon suggests that the manufacturer look at putting a window near the distal tip of the anchor, just below the first thread, so that the tip can be docked into the hole securely and he can then tension the sutures.Additionally, he does not use a clear cannula in these cases, so the white docking tab cannot be used as designed because it tends to trampoline off the patients skin.Another suggestion is to have the dock fixed at the proximal end of the insertion shaft.Case completed with same like product.A 5-min delay.No ae to patient.

Brand Name
HEALIX ADVANCE KNOTLESS BR ANCHOR, 6.5 MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7706899
Report Number1221934-2018-54083
Device Sequence Number1588654
Product Code MAI
UDI-Device Identifier10886705023493
UDI-Public10886705023493
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Catalogue Number222332
Device Lot Number3738139
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2014
Initial Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1